MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-309
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 09/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Had a complete revision of a stryker knee implant within a 3 month period of initial implant.Revision included stryker products as well.Additional information reported in adverse consequences: during the 3 months following the initial implant, the need for the revision was diagnosed by the ortho surgeon.This was due to constant pain that extended from my knee to my calf.This was accompanied by persistent swelling, buckling, locking up and lateral movement.Additionally i broke my foot due to knee instability.Patient confirmed this pi is for the right knee.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: tritanium patella-asymmetric; cat # 5552-l-299; lot # atkh.Tritanium bplate triathlon s3; cat # 5536b300; lot # ctd13898.Triathlon p/a cr beaded #3r; cat # 5517f302; lot # byr4t.Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant " these inquiries concern a patient who had a right total knee arthroplasty performed and within three months required revision of that knee.Five years later she required another revision of that knee.She also underwent a left total knee arthroplasty and within five months after that feels that she may need another revision because of pain swelling, etc.No pertinent clinical information is given.I have had no radiographs to review, lab results to review, imaging studies to review and no operation reports for clinical office notes to determine what the cause of her current problems are.The root cause of these events, for both the right knee and the left knee cannot be determined with certainty.In fact it is unclear exactly why this patient required revision so early on.The causes of postoperative pain, swelling, buckling, locking, etc.Are multifactorial including surgical factors with proper placement of the implants, proper positioning, proper restoration of kinematics and stability as well as proper achievement of fixation.The possibility of infection can also be considered.Other factors include the patient's compliance with postoperative protocols, activity level and bmi.It would be unlikely to have any causative issues with the implant itself.It is also unclear whether the patient had cemented or cementless implants.Cementless implants can cause symptoms if proper initial fixation is not achieved.There is no change in my conclusion of assessment based upon the additional information.As i said in my initial conclusion of assessment, "cementless implants can cause symptoms if proper initial fixation is not achieved.".-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the provided medical records were insufficient to confirm the event.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15995375
Report Number0002249697-2022-01841
Device Sequence Number5950059
Product Code MBH
UDI-Device Identifier07613327045727
UDI-Public07613327045727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number5531-G-309
Device Catalogue Number5531G309
Device Lot NumberLEB493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight54 KG